Was my Botox over diluted?
3 years ago
Hi, I went and got botox today. When the doctor asked the assistant if she reconstituted the botox she said "yes". Come to find out, the assistant reconstituted it, and put it back into the saline vial - not the Botox vial. I'm a nurse and used reconstitute botox...there was an awkwardness and I expected the doctor to reconstitute another one properly but she didn't and gave me the overdiluted one...Am I mistaken? It is overdiluted, correct? thanks
Doctor Answers 4
Botox and Dilution
Botox and the dilution is a standard procedure. If you are concerned that the nurse may have improperly diluted the Botox you should contact the office immediately. If your results are not as expected after two weeks then there should be new Botox injected to you at no cost.
- Such mistakes can happen. I personally dilute all Botox I use.
- Call the office to mention your concerns and also send an email or letter to document your concern.
- After 2 weeks, if your Botox does not take effect or if at 3 weeks, the effect is wearing off rapidly, call back to ask if you can be re-treated at no cost or a substantial discount. Best wishes.
I think that you should call the doctors office and express your concern. It is possible that the Botox might work but may wear off too soon if not enough. If you show up in two months with this story the nurse might not even be around. Have them document your concern but wait before doing anything as you might be fine
Over diluted Botox?
It's difficult to answer your question without having seen exactly what was done. I would say it would be unusual to put the Botox back into the saline vial, but perhaps that particular doctor has a different way of storing the Botox. You could just wait a week and see what sort of result you get, then contact the doctor if the result is not what you expected or contact the doctor now and tell them what you saw and ask if it was diluted correctly. If the same number of units were used, the dilution may not really make much of a difference in the result.
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.